MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-P4
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the subject device had the resin part of the image guide hose fall off.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.New information added to the following fields: e4, h3 and h6.The device was returned for evaluation where the reported event was identified.Based on the results of the investigation, a definitive root cause cannot be identified.The device history record was unable to be reviewed as the subject device was manufactured over 15 years ago.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Labeling: this issue is addressed in the instructions for use (ifu): instructions rhino-laryngofiberscope olympus enf type xp olympus enf type p4 important information ¿ please read before use warnings and cautions ¿ do not coil the insertion tube and universal cord with a diameter of less than 10 cm.Equipment damage can result.¿ do not hit to the distal end of the insertion tube or allow it to strike other objects.Vision abnormalities may result.¿ do not twist or bend the bending section by hands.Equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Olympus will continue to monitor the field performance of this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20396250
Report Number3002808148-2024-09698
Device Sequence Number17760524
Product Code EOB
UDI-Device Identifier04953170059032
UDI-Public04953170059032
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-P4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown